View Full Version : sweating


tamber877
08-19-09, 08:45 PM
Hi, I'm new to posting here (might have once or twice before). Anyway, back in March or April I was finally dx as ADHD (inattentive only). We first tried ritalin, NADA, felt like I was on NOTHING, then Adderall IR, 2x a day, and for the first two weeks it was a miracle med. I cleaned and organized my ENTIRE house like never before. Then, POOF, nothing. So we switched to Adderall XR, that was doing O.K, but I had MAJOR crash around 5-6pm which is the most hectic time of the day for me with getting the kids fed/bathed/in bed. It was like someone turned the monster switch on me. then we tried Vyvanse, i'm now on 60mg, and while it's not quite where I think it should be, it does help me get through the entire day. My problem is the sweating. The adderall and the vyvanse make me sweat, SO BAD. Not just under my arms. My ENTIRE BODY. Vacuuming my living room made me sweat, and it's so bad that the back of my hair is SOAKING wet. A slow walk around the mall, i sweat like I'm at the gym, anything more than that and it's literally DRIPPING off of me. I've never been a big sweater, just when I do heavy physical activity. this is REALLY bothersome to me, and I mentioned it to my pdoc and she seems to think it's from the Pristiq (for depression) I'm on (100mg, been on it since Feb/March?). I know when I first started the Pristiq I got night sweats for a few days, but that was it. It wasn't until I added Adderall into the mix it got really bad. So at my last appt we upped my vyvanse from 40 to 60 (i didn't feel like 30 was doing ANYTHING), and she said if my sweating increased, it's most likely the vyvanse, well, it HAS increased, a LOT. This really bums me out, because even though I don't get the major concentration I want (i can't read a book to save my life...my mind ALWAYS wanders) it helps my moods DRAMATICALLY, and makes me WANT to do things around the house, out of the house, with the kids, etc... but then I DO go out, and I start sweating and get irritated from that, so for going out and about, it really doesn't help, but for every day around the house, it makes me a much happier mom. If it matters, it's also a cold sweat. My body is always VERY cold to the touch when I sweat like that, and it doesn't matter how much or how little water I drink, doesn't make it any better or worse. So, my question, anyone that has had the nasty sweating side effect had any luck with no sweating on a different med? I really hate to give up on ADD meds, but I can NOT deal with the sweating. And if it makes a difference, i'm also on 50mg of zoloft for PMDD, .5 klonipin as needed for anxiety (i RARELY take it) and I'm a smoker, medium caffiene intake.

Thanks!

carissa_lee
09-16-09, 04:15 PM
I actually have the same question, so I'll be interested in hearing what people have to say about this. I am on 100mg/day. I've always been easy to overheat when it's hot outside, so I assumed that the Vyvanse just kicked that into overdrive.

For example, yesterday, my office was 73 degrees. Air conditioned! I was sitting at my desk, typing away, and having what felt like a 2 hour long hot flash. All sticky and hot and sweaty. It's worse when I am at my second job, I can literally be standing up and marking clearance (very easy work here... putting little stickers on clothing tags... absolutely nothing that should make someone sweat!) and I am constantly wiping my face because I can feel that I'm all sweaty. Definetely not something customers want to see in an employee they come up to to ask for help! That is really my only complaint I have with Vyvanse... but you're not alone, tamber :) I doubt that helps though. Hopefully someone else will have some insight. I don't drink caffeine (never did a thing for me), I'm a smoker also.

NeuroParty
09-17-09, 01:10 PM
I got night sweats on Strattera. I went off of it for a few months, but now I am trying to start up again. I'm starting on only 10mg, and being careful to take it in the morning, to take it with food, and to limit daily alcohol to one drink or none. Right now I have insomnia, but so far so good on the night sweats.

Brick
10-17-09, 11:47 AM
well it makes sense that sweating is a side effect of adderall since stimulants increase heart rate and probably metabolism. There isnt really a solution to it unless decreasing the dosage is something you discuss with your doctor. I normally am very warm when everybody else in the room is cold. So, I sweat easily anyway. Now that Im taking Adderall, it has become worse. On the up side, I have lost about 4 pounds in the first week. Also, stimulants like adderall supress appetite. So I guess it's a trade off...hot and sweaty all the time, but weight loss (assuming you want to shed some weight).